Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 71, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jul 12, 2008, 8:40 PM CDT for Clay County, Richland County, Illinois. It took effect at Jul 13, 2008, 4:00 AM CDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 8:40 PM CDT (01:40 UTC)
- In effect from
- Jul 13, 2008, 4:00 AM CDT
- Expired
- Jul 15, 2008, 8:24 PM CDT
- In force
- 64 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 130140
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT SAT JUL 12 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
.SYNOPSIS...VERY HEAVY RAINFALL OF 2 TO 3 INCHES HAS FALLEN IN THE
LITTLE WABASH RIVER BASIN. THIS WILL RESULT IN RIVER FLOODING ALONG
THE LITTLE WABASH RIVER AT CLAY CITY.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC025-159-131540-
/O.NEW.KILX.FL.W.0071.080713T0900Z-080716T2100Z/
/CLAI2.1.ER.080713T0900Z.080714T1800Z.080716T1500Z.NO/
840 PM CDT SAT JUL 12 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 745 PM SATURDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND
CONTINUE TO RISE TO NEAR 18.1 FEET BY TUESDAY AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
LITTLE WABASH RIVER
CLAY CITY 16 13.1 SAT 8 PM 17.3 18.0 18.0
$$3 follow-up statements
000
WGUS83 KILX 150249
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
949 PM CDT MON JUL 14 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC025-159-151649-
/O.EXT.KILX.FL.W.0071.000000T0000Z-080716T2315Z/
/CLAI2.1.ER.080715T1100Z.080716T0000Z.080716T1715Z.NO/
949 PM CDT MON JUL 14 2008
...THE FLOOD WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 830 AM MONDAY THE STAGE WAS 8.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 17.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
LITTLE WABASH RIVER
CLAY CITY 16 8.9 MON 8 AM 16.3 16.7 13.6
$$000
WGUS83 KILX 151533
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CDT TUE JUL 15 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC025-159-160533-
/O.EXT.KILX.FL.W.0071.000000T0000Z-080717T0600Z/
/CLAI2.1.ER.000000T0000Z.080716T0600Z.080717T0000Z.NO/
1033 AM CDT TUE JUL 15 2008
...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD
WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 16.0 FEET.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
LITTLE WABASH RIVER
CLAY CITY 16 MSG 17.2 14.2 11.1
$$000
WGUS83 KILX 160124
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT TUE JUL 15 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC025-159-160154-
/O.CAN.KILX.FL.W.0071.000000T0000Z-080717T0600Z/
/CLAI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM CDT TUE JUL 15 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT 700 PM TUESDAY THE STAGE WAS 14.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.5 FEET
TOMORROW MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
LITTLE WABASH RIVER
CLAY CITY 16 14.7 TUE 7 PM 15.5 13.1 9.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 12, 6:19 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 12, 6:19 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 619 PM CDT SAT JUL 12 2008 .DISCUSSION... ISSUED 145 PM CDT SAT JUL 12 2008 THE 18Z SFC MAP INDICATES A COLD FRONT STRETCHING FROM JUST EAST OF PEORIA SOUTHWEST TO NEAR JACKSONVILLE. THE OUTFLOW BOUNDARY PRODUCED FROM THIS MRNGS CONVECTION HAS MADE IT TO JUST SOUTH OF OUR FCST AREA AND THAT FEATURE STRETCHES BACK NW INTO EAST CNTRL MO. WDLY SCATTERED CONVECTION WAS BEGINNING TO DEVELOP AHEAD OF THE COLD FRONT WITH A CLUSTER OF STRONGER STORMS WEST OF ST LOUIS. LARGER AREA OF SHOWERS AND SCATTERED THUNDERSTORMS...ASSOCIATED WITH EXIT REGION OF JET STREAK ACRS THE NRN PLAINS WAS TRACKING EWD ACRS THE MISSISSIPPI RIVER...JUST BEHIND THE COLD FRONT. MAIN FORECAST CONCERNS WL BE WITH CONVECTION COVERAGE AND PLACEMENT EARLY THIS EVENING...ALONG WITH THE THREAT FOR ISOLD SEVERE WEATHER ACRS SE HALF AHEAD OF THE COLD FRONT. MODELS WERE HANDLING THE MOVEMENT OF THE FRONT ACRS THE FORECAST AREA ABOUT THE SAME AS WELL AS WITH THE PACIFIC HIGH PRESSURE SYSTEM SETTLING IN FOR SUNDAY THROUGH WEDNESDAY. WL TEND TO SIDE WITH THE NAM-WRF IN THE SHORT TERM...AND WITH THE ECMWF SOLUTION WHICH CONTINUES TO SHOW MORE CONSISTENCY WITH THE LATE WEEK FRONT AND RAIN CHANCES. SHORT TERM...TONIGHT THROUGH TUESDAY THE COLD FRONT WL CONTINUE TO SHIFT EAST AND SOUTH ACRS THE FCST AREA THIS EVENING WITH CONVECTION CHANCES THE HIGHEST ACRS THE SOUTH AND EAST AHEAD OF THE FRONT. RATHER WEAK 0-6KM BULK SHEAR DEPICTED ON MODEL DATA THRU LATE TODAY...HOWEVER MIXED LAYER CAPES IN THE 2500-3000 CAPES WERE INDICATED ACRS OUR SOUTH AND SOUTHEAST COUNTIES FOR A BRIEF TIME LATE THIS AFTN. WIND PROFILES WERE MOSTLY UNIDIRECTIONAL THIS AFTN SUGGESTING MORE MULTICELLULAR CONVECTION WITH ISOLD WIND DAMAGE AND PSBLY SOME HAIL...ALTHOUGH FREEZING LEVELS WERE AT OR ABOVE 14000 FEET. BASED ON THE PROGRESSIVE NATURE OF THE FRONT THIS EVENING...HAVE DECIDED NOT TO ISSUE ANY FLASH FLOOD HEADLINES AS IT APPEARS THE BETTER SUPPORT WILL BE ACRS OUR EAST AND SOUTHEAST...WHERE THEY MISSED OUT ON LAST NIGHTS DOWNPOURS. RAIN CHANCES WILL LINGER ACRS THE SOUTHEAST SUNDAY MRNG BEFORE HIGH PRESSURE BUILDS EWD ACRS THE ENTIRE FCST AREA BRINGING COOLER AND MUCH LESS HUMIDITY TO CNTRL AND SOUTHEAST IL THROUGH THE FIRST HALF OF THE NEW WORK WEEK. MODELS INDICATE THE HIGH WL SHIFT ONLY SLOWLY EAST ACRS THE MIDWEST INTO OHIO BY WEDNESDAY WITH THE RIDGE AXIS EXTENDING WELL WEST THRU IL AND MO. THIS SHOULD BRING PLEASANT WEATHER TO THE FORECAST AREA WITH DAYTIME HIGHS IN THE MID 80S ON MONDAY...AND WARMING TO THE UPPER 80S TO AROUND 90 BY TUESDAY AFTERNOON. OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER 50S TO LOWER 60S. LONG TERM...WEDNESDAY THROUGH SATURDAY UPPER FLOW FORECAST TO DEAMPLIFY ACRS THE LOWER 48 DURING THIS PERIOD WITH FLAT RIDGING EXTENDING FROM THE ROCKIES ALL THE WAY TO THE EAST COAST. NEXT SHORTWAVE OF INTEREST FOR US WL BE TRACKING ACRS SRN CANADA LATER ON THURSDAY INTO FRIDAY WHICH SHOULD HELP TO DRAG A COLD FRONT ACRS THE MIDWEST...ESP LATER ON FRIDAY INTO EARLY SATURDAY. WL USE THE TIMING OF THE 00Z AND CURRENT ECMWF WHICH HPC HAS TRENDED TWDS...WITH THE LATEST GFS SLOWING DOWN THE FRONTAL BNDRY INTO THE REGION AS WELL ON ITS LATEST RUN. WL CONTINUE TO CARRY MENTIONABLE POPS FRIDAY AND FRIDAY NIGHT WITH SLIGHT CHANCE WORDING CARRYING OVER INTO SATURDAY TO COVER THE POSSIBILITY OF THE FRONT SLOWING DOWN OR EVEN STALLING OUT CLOSE TO OUR AREA NEXT WEEKEND. BASED ON THE MEDIUM RANGE MODEL SOLUTINS WITH THE POSITION OF THE UPPER LEVEL RIDGE ACRS THE CNTRL U.S...OUR TEMPERATURES DURING THIS PERIOD SHOULD AVERAGE ABOVE NORMAL. && .AVIATION... ISSUED 619 PM CDT SAT JUL 12 2008 COLD FRONT AND ACCOMPANYING THUNDERSTORMS CONTINUES TO PUSH EASTWARD TOWARD THE INDIANA BORDER EARLY THIS EVENING. STORMS HAVE CLEARED ALL THE TAF SITES...WITH ONLY A FEW LINGERING SHOWERS AFFECTING KCMI AND KDEC. ONCE THE RAIN COMES TO AN END...CEILINGS RISE CONSIDERABLY...WITH A MID-LEVEL CLOUD DECK AT AROUND 10000FT NOTED ACROSS WEST CENTRAL ILLINOIS BACK INTO IOWA. BASED ON SATELLITE TRENDS AND 18Z MODEL RH PROFILES...WILL CLEAR SKIES FROM WEST TO EAST ACROSS THE AREA BETWEEN 04Z AND 07Z. AFTER THAT...MOSTLY CLEAR SKIES WITH W/NW WINDS OF BETWEEN 5 AND 15KT WILL PREVAIL DURING THE DAY SATURDAY. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 12, 3:00 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SAT JUL 12 2008 ILZ027>031-036-037-040-041-047-131100- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 300 PM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN APPROACHING STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS INTO THE REGION BY LATE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048>057-061>063-066>068-071>073-131100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 300 PM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG AN APPROACHING COLD FRONT THIS AFTERNOON ALONG THE I-55 CORRIDOR...THEN TRACK EASTWARD INTO EAST-CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON INTO THE EVENING. SOME OF THE STORMS COULD BECOME SEVERE...WITH FREQUENT LIGHTNING...DAMAGING WIND GUSTS...AND SMALL HAIL. IN ADDITION...TORRENTIAL RAINFALL WILL BE LIKELY WITH THE STORMS...ENHANCING THE THREAT FOR LOCALIZED FLASH FLOODING. THE SEVERE WEATHER THREAT WILL COME TO AN END SHORTLY BEFORE MIDNIGHT...AS THE STORMS PUSH EASTWARD INTO INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN APPROACHING STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS INTO THE REGION BY LATE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY BETWEEN 3 PM AND 10 PM. BARNES
In the hours before
Local storm report, Jul 12, 3:57 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLOOD 1 E LINCOLN 40.15N 89.35W
07/12/2008 LOGAN IL NWS EMPLOYEE
A FEW INCHES OF WATER FLOWING OVER DRIVEWAY ACROSS STATE
HIGHWAY 10 FROM THE NWS OFFICE
0354 PM FLOOD 2 NE LINCOLN 40.17N 89.34W
07/12/2008 LOGAN IL NWS EMPLOYEE
A FEW INCHES OF WATER FLOWING ACROSS 1400 N A QUARTER
MILE NORTH OF AIRPORT ROAD...AND ACROSS 1400 N NEAR STATE
HIGHWAY 10
&&
KELLYLocal storm report, Jul 12, 7:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD WINDSOR 39.44N 88.60W
07/12/2008 SHELBY IL CO-OP OBSERVER
SEVERAL COUNTRY ROADS NEAR WINDSOR HAD A FEW INCHES OF
FLOWING WATER OVER THE ROAD
&&
KELLYLocal storm report, Jul 12, 8:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
820 PM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLOOD NEOGA 39.32N 88.45W
07/12/2008 CUMBERLAND IL LAW ENFORCEMENT
WATER WAS OVER US ROUTE 45 SOUTH OF NEOGA...A CAR DROVE
INTO WATER AND WAS PULLED OFF THE ROAD
0650 PM FLOOD 5 W TOLEDO 39.27N 88.34W
07/12/2008 CUMBERLAND IL LAW ENFORCEMENT
WATER OVER IL ROUTE 121 AT 725 E...HOWEVER ROAD WAS
PASSABLE
0654 PM FLOOD 3 SW NEOGA 39.29N 88.49W
07/12/2008 SHELBY IL LAW ENFORCEMENT
WATER OVER CENTERLINE ROAD
0648 PM FLOOD 4 W OLNEY 38.73N 88.16W
07/12/2008 RICHLAND IL LAW ENFORCEMENT
WATER OVER SEVERAL ROADS IN RICHLAND COUNTY...HOWEVER THE
MOST SIGNIFICANT ROAD FLOODING WAS IL ROUTE 250 BETWEEN
OLNEY AND NOBLE
&&
KELLYLocal storm report, Jul 12, 8:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
827 PM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG NEWTON 38.99N 88.16W
07/12/2008 JASPER IL LAW ENFORCEMENT
TREE LIMBS AND A POWER POLE BLOWN DOWN
0620 PM TSTM WND DMG 2 W HIDALGO 39.16N 88.19W
07/12/2008 JASPER IL LAW ENFORCEMENT
POWER LINE DOWN
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:36 PM CDT | River Flood Warning | ILX | Piatt | 48 hr |
| Jul 12, 8:36 PM CDT | River Flood Warning | ILX | Cass, Mason | 3 days |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.